Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pain Management

Abdominal pain after drinking with NSAIDS



Ive been on painkillers (diclofenac 100mg, codiene 16mg and paracetamol) for tenosynovitis for nine months now taking these regularly. ive limited alcohol to just a couple of drinks on the rare occasion i have been drinking, however last saturday i had a third drink and within about 5minutes i had horrible pain just below my ribs. over the past wek it has eased slowly but is still there. i cant take any painkillers because they and caffiene seem to make the pain get worse again. ive spent the last few days laying on a hot water bottle in bed as i couldnt get an appointment with my doctor last week. im worried that is still hasnt gone away. any ideas what it might be? should i head to the doctor or just let it continue to get better by itself?


You may want to contact your primary care physician to run liver function tests on you.

For more information:

Go to the Pain Management health topic, where you can:

Response by:

Hammam  Akbik, MD, FIPP Hammam Akbik, MD, FIPP
Formerly, Assistant Professor of Anesthesia
College of Medicine
University of Cincinnati